Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the valence of the sum of two convex functions


Authors: D. Styer and D. Wright
Journal: Proc. Amer. Math. Soc. 37 (1973), 511-516
MSC: Primary 30A32
DOI: https://doi.org/10.1090/S0002-9939-1973-0313495-2
MathSciNet review: 0313495
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper it is shown that the sum of two starlike functions may have an infinite number of zeros and that the sum of two convex functions may be at least three-valent. Furthermore, the convex sum of two odd convex functions is studied.


References [Enhancements On Off] (What's this?)

  • [1] A. W. Goodman, Open problems on univalent and multivalent functions, Bull. Amer. Math. Soc. 74 (1968), 1035-1050. MR 38 #315. MR 0231989 (38:315)
  • [2] -, The valence of sums and products, Canad. J. Math. 20 (1968), 1173-1177. MR 0231988 (38:314)
  • [3] W. K. Hayman, Research problems in function theory, Athlone Press [University of London], London, 1967. MR 36 #359. MR 0217268 (36:359)
  • [4] T. H. MacGregor, The univalence of a linear combination of convex mappings, J. London Math. Soc. 44 (1969), 210-212. MR 38 #4665. MR 0236369 (38:4665)
  • [5] Z. Nehari, Conformal mapping, McGraw-Hill, New York, 1952. MR 13, 640. MR 0045823 (13:640h)
  • [6] M. S. Robertson, On the theory of univalent functions, Ann. of Math. (2) 37 (1936), 374-408. MR 1503286
  • [7] E. Strohhacker, Beitrage zur Theorie der schlichten Funktionen, Math. Z. 37 (1933), 356-380. MR 1545400
  • [8] Problem 21, Classical function theory problems, Bull. Amer. Math. Soc. 68 (1962), 21-24.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A32

Retrieve articles in all journals with MSC: 30A32


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0313495-2
Keywords: Convex, starlike, odd univalent functions, convex sums
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society